Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 25, 2016, 6:21 PM CDT for Real County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 25, 2016, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
275 WWUS84 KEWX 252321 SPSEWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 PM CDT SAT JUN 25 2016 TXZ184>187-260000- BANDERA TX-REAL TX-EDWARDS TX-KERR TX- 621 PM CDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR...NORTHEASTERN EDWARDS...NORTHWESTERN BANDERA AND REAL COUNTIES UNTIL 700 PM CDT... AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TUFF...OR NEAR LEAKEY...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEAKEY...LOST MAPLES STATE PARK...TUFF...VANCE... DEVILS SINKHOLE STATE NATURAL AREA AND PRADE RANCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2971 9956 2963 9988 3019 10031 3029 9958 TIME...MOT...LOC 2320Z 165DEG 19KT 2978 9977 $$ MSL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:07 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 25, 3:07 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 307 PM CDT SAT JUN 25 2016 .SHORT TERM (Tonight through Sunday Night)... South Central Texas is sandwiched between a compact ridge of high pressure over Louisiana and a weak upper level disturbance/TUTT low in northern Coahuila that is slowly pushing north into the Big Bend region. This has caused a surge in PWAT values in excess of 2 inches along and east of the I-35 corridor, which coupled with weak dynamic forcing from the upper low and a weaker midlevel inversion, has led to scattered showers and thunderstorms in the Coastal Plains and I-35 corridor. Rainfall amounts are still expected to average in the 0.25-0.5 inch range with very isolated totals of 1-2 inches that receive multiple bouts of heavy rain. A stronger midlevel inversion out in the Rio Grande Plains and Edwards Plateau is expected to hold for at least a few more hours, but some deeper convective cells are still expected out there during the late afternoon and evening hours. Storm coverage should decrease appreciably by the early evening hours elsewhere. Most models continue to take the upper level low slowly into west Texas, although a few models (most notably the NAM) do keep the low fairly stationary around the Edwards Plateau region tomorrow. Nevertheless, all models continue to shear the low significantly as it becomes and open inverted trough. Thus, dynamic forcing provided by this dissipating TUTT low will be much weaker tomorrow to allow the upper level ridge over Louisiana to expand and reassert itself over east Texas. Therefore, storm coverage is expected to be much lower tomorrow with just isolated showers and thunderstorms across most of the region. The greatest chances will be in the Rio Grande Plains where dynamic forcing is greatest and in the Coastal Plains where some isolated showers beneath a strengthening midlevel cap may form. However, most spots will not receive any rainfall and convection should be shallower in the Coastal Plains and I-35 corridor than today so thunderstorms in these areas should be very isolated. && .LONG TERM (Monday through Saturday)... The upper level ridge should continue to slide to the west and be centered more over Texas on Monday to limit rain chances over most of the region. This ridge will indirectly merge with a building ridge over the Four Corners region by Tuesday which will help amplify a quick moving trough over the eastern half of the country that will drag a weak back door cold front into northeast Texas. Showers and thunderstorms forming along this front may move into the northeastern parts of South Central Texas on Tuesday. Better rain chances for most of the region will most likely be on Wednesday afternoon along any outflow boundaries left behind from Tuesday's convection. Stronger ridging for Thursday into next weekend should limit rain chances across the region except for some very isolated convection in the Coastal Plains. Temperatures next week will also increase into the mid to upper 90s with lower 100s in the Rio Grande Plains. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 93 75 96 75 / 20 20 10 10 10 Austin Bergstrom Intl Airport 74 93 73 96 74 / 20 20 10 10 10 New Braunfels Muni Airport 74 93 73 96 74 / 20 20 - 10 10 Burnet Muni Airport 73 92 73 95 74 / 20 20 10 10 10 Del Rio Intl Airport 76 95 77 97 76 / 30 30 20 10 - Georgetown Muni Airport 75 93 74 96 75 / 20 20 10 10 10 Hondo Muni Airport 74 94 73 95 73 / 30 20 10 - - San Marcos Muni Airport 73 92 74 95 74 / 20 20 - 10 10 La Grange - Fayette Regional 75 93 75 94 75 / 10 20 - 10 10 San Antonio Intl Airport 76 93 75 94 75 / 20 20 - 10 - Stinson Muni Airport 76 95 76 96 75 / 20 20 - 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Allen Synoptic/Grids...LH
Hazardous weather outlook, Jun 25, 4:38 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 AM CDT SAT JUN 25 2016 TXZ171>173-183>194-202>209-217>225-228-260945- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 438 AM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 25, 5:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 PM CDT SAT JUN 25 2016 TXZ187-203-204-252300- BANDERA TX-MEDINA TX-UVALDE TX- 511 PM CDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UVALDE... SOUTHWESTERN BANDERA AND WESTERN MEDINA COUNTIES UNTIL 600 PM CDT... AT 510 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER D'HANIS...OR 7 MILES SOUTHWEST OF HONDO...MOVING NORTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HONDO...TARPLEY...D'HANIS AND UTOPIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. && LAT...LON 2925 9913 2919 9932 2962 9959 2972 9925 TIME...MOT...LOC 2210Z 160DEG 20KT 2930 9926 MSL
Special weather statement, Jun 25, 5:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT SAT JUN 25 2016
TXZ185-203-252315-
REAL TX-UVALDE TX-
527 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UVALDE AND REAL COUNTIES
UNTIL 615 PM CDT...
AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KNIPPA...OR 8 MILES EAST OF UVALDE...MOVING NORTH AT
25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UVALDE...LEAKEY...CONCAN...KNIPPA...GARNER STATE PARK...VANCE...
RIO FRIO...REAGAN WELLS...TUFF AND PRADE RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2979 10002 2980 10001 2985 10003 2985 10002
2989 10002 2990 10000 2991 10000 2998 9978
2922 9953 2917 9973
TIME...MOT...LOC 2227Z 163DEG 20KT 2919 9964
MSLSpecial weather statement, Jun 25, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 PM CDT SAT JUN 25 2016 TXZ184>187-260000- BANDERA TX-REAL TX-EDWARDS TX-KERR TX- 621 PM CDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR...NORTHEASTERN EDWARDS...NORTHWESTERN BANDERA AND REAL COUNTIES UNTIL 700 PM CDT... AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TUFF...OR NEAR LEAKEY...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEAKEY...LOST MAPLES STATE PARK...TUFF...VANCE... DEVILS SINKHOLE STATE NATURAL AREA AND PRADE RANCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2971 9956 2963 9988 3019 10031 3029 9958 TIME...MOT...LOC 2320Z 165DEG 19KT 2978 9977 MSL
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:11 PM CDT | Special Weather Statement | EWX | Medina | 49 min |
| Jun 25, 5:27 PM CDT | Special Weather Statement | EWX | Real, Uvalde | 48 min |
| Jun 25, 6:40 PM CDT | Special Weather Statement | EWX | Edwards, Kinney | 65 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.